Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 2, NWS Chicago, IL

March 8, 2006Winnebago County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Mar 8, 2006, 7:40 PM CST for Winnebago County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2006, 7:40 PM CST (01:40 UTC)
Expired
Mar 8, 2006, 8:30 PM CST
In force
50 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 5:50 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 8, 5:50 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
550 PM CST WED MAR 8 2006

.DISCUSSION...
250 PM CST

AREA OF RAIN MOVING EAST ACROSS THE CWA THIS AFTERNOON. CURRENTLY
NO LIGHTNING WITH THIS PRECIP AND HASN/T BEEN FOR A FEW HRS NOW.
THIS ACTIVITY WILL MOVE THROUGH THE CWA THRU EARLY EVENING...THOUGH
IT MAY DISSIPATE SOME. THERE WILL LIKELY BE A BREAK IN THE PRECIP
DURING THE EVENING HRS BEFORE THE SFC LOW LIFTS NE THURS MORNING
AND PRECIP REDEVELOPS LATE THIS EVENING AND OVERNIGHT. MODELS ARE
CONVERGING ON A SOLUTION WITH THE HEAVIEST RAINS FALLING FARTHER
EAST. WILL MAINTAIN MENTION OF HEAVY RAIN IN THE ZFP/GRIDS TONIGHT
AS SOME AREAS WILL SEE SOME HEAVY RAIN...ESPECIALLY ACROSS THE SE
CWA. EXPECT ANOTHER BREAK IN PRECIP MIDDAY THURSDAY BEFORE ANOTHER
WAVE MOVES NE THURSDAY AFTERNOON/THURSDAY NIGHT WITH MORE SHOWERS
AND THUNDERSTORMS DEVELOPING MAINLY EAST OF I-57. WILL INCLUDE
MENTION OF HVY RAIN ACROSS NW INDIANA THURS NIGHT. CONFIDENCE ON
WIDESPREAD HVY RAINS IS LOWER THAN 24 HRS AGO WITH MODELS PUSHING
THE HEAVIEST PRECIP TO OUR EAST THURS NIGHT AS WELL. THIS WILL NEED
TO BE MONITORED OVER THE NEXT 24-36 HRS TO SEE HOW MUCH...IF ANY...
FLOODING MAY BE POSSIBLE. LATEST SWODY2 OUTLOOK HAS THE SOUTHERN
HALF OR SO OF THE CWA IN SLGT RISK AND WHILE THIS IS REASONABLE
EXPECT THE GREATEST THREAT TO REMAIN ACROSS THE FAR SE CWA. PRECIP
ENDS THURS NIGHT WITH A FEW LINGERING SHOWERS FRI MORNING ACROSS NW
INDIANA...OTHERWISE FRIDAY AND FRIDAY NIGHT SHAPING UP TO BE DRY.

TEMPS SOUTH OF THE SFC LOW/FRONT EXPECTED TO JUMP WELL INTO THE 50S
ON THURSDAY...MAYBE 60 EVEN WITH CLOUDS/PRECIP BUT COOLER TO THE
NORTH. SHOULD BE SHARP GRADIENT TO PRECIP THURSDAY ACROSS THE CWA
AND WILL DROP FROM LIKELY TO CHANCE POPS THURSDAY AFTERNOON WITH
JUST CHANCE POPS THURS NIGHT ACROSS THE NW PART OF THE CWA. THE GFS
HAS BEEN ADVERTISING COLDER AIR MOVING INTO THE AREA THURSDAY NIGHT
INTO FRIDAY. NOT CONVINCED TEMPS ARE GOING TO DROP THAT MUCH AND
WILL TREND WARMER.

NEXT SFC LOW DEVELOPS IN THE PLAINS FRIDAY NIGHT AND LIFTS NORTH
SATURDAY. WARM FRONT PUSHES NORTH FRIDAY NIGHT WITH CLOUDS...MAYBE A
SHOWER SATURDAY MORNING. PROBABLY WON/T BE MUCH OF A DROP IN TEMPS
FRIDAY NIGHT THEN WITH SOUTHERLY FLOW EXPECT TEMPS TO REACH UPPER
50S/LOWER 60S ACROSS THE ENTIRE AREA ON SATURDAY. HARD TO FIND A
FOCUS FOR PRECIP DEVELOPMENT UNTIL LATE SAT AFTERNOON/SAT NIGHT BUT
WILL MAINTAIN CHANCE POPS. WITH ANOTHER LOW MOVING THROUGH SUNDAY
EVENING...EXPECT WARM TEMPS TO CONTINUE ON SUNDAY...PROBABLY A FEW
DEGREES COOLER THAN SATURDAY. STILL EXPECT THIS WEEKEND WILL END UP
BEING WARM WITH SEVERAL DRY PERIODS.

&&

.AVIATION...
550 PM CST

RE 00Z TAFORS...LARGE AREA OF IFR CIGS CONT TO SPREAD NWRD OVR NR IL
AND NW IND AS UPR 40S AND LWR 50S DWPTS CONT TO ADVECT NWRD. RADAR
COMPOSITE SHOWS MAIN AREA OF SHRA CONTG TO LIFT NWRD THRU FAR NRN IL
TOWARD SRN WI...WITH JUST SCT -SHRA FURTHER S. ISENTROPIC LVL FCSTS
FM 18Z GFS DEPICT THIS WELL...WITH MAIN AXIS OF LIFT ACROSS SRN WI
BY 06Z. HOWEVER...DURG THE EVE MID LVL COOLING SPREADS E ACROSS MS
RIVER RESULTING IN INCREASIGNLY UNSTABLE LAPSE RATES...AND EXPECT
HEAVIER SHRA AND SOME TSRA LATE EVE INTO OVRNGT. SFC LO JUST NW OF
MCI AT 23Z TRACKS NEWRD TO ERN IA BY DAYBREAK...CONTG THRU NRN ILL
DURG THU MORNING...WITH CDFNT PUSHING E ACROSS TERMINALS DURG LATE
MORNING. WAV RIDES UP BNDRY LATER THU AS UPR TROF ROTATES FM SRN
PLAINS ACROSS OZARKS. RA AND TSRA SHUD BE CONCENTRATED ALONG AND S
OF BNDRY...WITH LCL TERMINALS JUST ON NW EDGE OF SHRA.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Mar 8, 4:30 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 PM CST WED MAR 8 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-091030-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 PM CST WED MAR 8 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION OVERNIGHT. HEAVY RAIN
AND SMALL HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT.
THERE IS A SLIGHT RISK OF THESE STORMS BECOMING SEVERE. FRIDAY IS
EXPECTED TO BE DRY...BUT MORE THUNDERSTORMS ARE EXPECTED SATURDAY
AND SATURDAY NIGHT. HEAVY RAINFALL THROUGH THURSDAY NIGHT COULD
TOTAL AS MUCH AS 2 TO 3 INCHES OVER PORTIONS OF THE AREA. THIS EVENT
WILL BE MONITORED FOR POSSIBLE FLOODING POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-091030-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 PM CST WED MAR 8 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE BUT ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THE NEARSHORE
AND OFF SHORE WATERS OF SOUTHERN LAKE MICHIGAN THURSDAY AND THURSDAY
NIGHT AND AGAIN SATURDAY AND SATURDAY NIGHT.

A SMALL CRAFT ADVISORY FOR THE ILLINOIS AND INDIANA NEARSHORE WATERS
MAY BE NECESSARY THURSDAY NIGHT INTO FRIDAY FOR HIGH WAVES.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:27 PM CSTMarine Weather StatementLOT2 hr
Mar 9, 5:54 AM CSTDense Fog AdvisoryLOTBoone, DeKalb, Kane, Lake, Lee, McHenry and 2 more5 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.